Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 182, NWS Seattle, WA

August 14, 2021

NWS Seattle, WA issued this small craft advisory at Aug 14, 2021, 8:07 AM PDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Aug 14, 2021, 8:07 AM PDT (15:07 UTC)
Expired
Aug 15, 2021, 2:52 AM PDT
In force
19 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

223 
WHUS76 KSEW 141507
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
807 AM PDT Sat Aug 14 2021

PZZ131-132-142315-
/O.NEW.KSEW.SC.Y.0182.210814T1507Z-210815T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
807 AM PDT Sat Aug 14 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...West winds 15 to 25 kt this monring and again tonight.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
3 follow-up statements
602 
WHUS76 KSEW 142136
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
236 PM PDT Sat Aug 14 2021

PZZ131-132-150545-
/O.CON.KSEW.SC.Y.0182.000000T0000Z-210815T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
236 PM PDT Sat Aug 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
336 
WHUS76 KSEW 150327
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
827 PM PDT Sat Aug 14 2021

PZZ131-132-151000-
/O.CON.KSEW.SC.Y.0182.000000T0000Z-210815T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
827 PM PDT Sat Aug 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
592 
WHUS76 KSEW 150952
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
252 AM PDT Sun Aug 15 2021

PZZ131-132-151800-
/O.CAN.KSEW.SC.Y.0182.000000T0000Z-210815T1000Z/
/O.NEW.KSEW.GL.W.0059.210816T0100Z-210816T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
252 AM PDT Sun Aug 15 2021

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT
MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...West winds 25 to 35 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 6 PM this evening to 5 AM PDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ134-151800-
/O.NEW.KSEW.SC.Y.0183.210816T0100Z-210816T1200Z/
Admiralty Inlet-
252 AM PDT Sun Aug 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...From 6 PM this evening to 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Aug 14, 3:15 AM PDT, 4 hours 52 minutes earlier.

Area forecast discussion, Aug 14, 3:15 AM PDT, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
315 AM PDT Sat Aug 14 2021

.SYNOPSIS...Dry and warm temperatures will continue this weekend
with wildfire smoke expected to impact the area through this
afternoon before gradually dissipating. A return to onshore flow
will bring more seasonable temperatures and clearer skies while a
passing upper level trough will bring a chance for showers over the
northern half of the area Monday. High pressure is expected to build
again over the region by the middle of next week.

&&

.SHORT TERM /TODAY THROUGH MONDAY/...Current temperatures running
cooler than 24 hours ago but by how much depends on location: some
locations around the Sound are only a degree or two cooler, while
Seattle and Port Angeles are running 10+ degrees cooler. Bellingham
is proving the odd man out...currently 5 degrees warmer. As we
continue to see onshore flow persist and strengthen throughout the
day, there will be a bit of impact on the afternoon high temps, with
most interior locations being about 2-4 degrees cooler than
yesterday.

Smoke will remain an issue for much of the day today. Even though
onshore flow is expected today, it will need time to push current
smoke out of the area. Additionally, some smoke from CA wildfires is
present off the coast. While most of this will remain aloft, some of
it is expected to mix down and, as such, impact air quality again
this morning and into the afternoon. That being said, current smoke
forecasts are suggesting some improvement kicking off this afternoon
and gradually making its way west to east. Western portions of the
area likely improving to good-moderate conditions by this evening,
interior locations likely seeing this level of improvement by late
evening or during the overnight period.

Sunday will see the upper level ridge break down and the approach of
the next weather system, an upper level trough from the Gulf of
Alaska. The past few deterministic model runs have brought this
system in drier and drier and ensemble members even admit that the
prospects for precip for the area looking pretty meager. So while
slight to low end chance PoPs and paltry QPF values are not how one
would spell relief, this system should at least bring temps back
down to seasonal normals and scour out any remaining smoke over W
WA. Sunday itself serves more as a prelude with highs in the lower
to mid 80s for most interior locations and precip chances holding
off until the evening or overnight period. Monday sees the better
chances for showers, though still only maxing out around 20-30
percent and confined to the northern half of the CWA. The impact on
temperatures will be more widespread with afternoon highs generally
in the lower to mid 70s...right about where they should be
climatologically for this time of year.  18

.LONG TERM /TUESDAY THROUGH FRIDAY/...The weak upper level trough
shifts progressively east Tuesday as another upper level ridge
builds over the Eastern Pacific. Deterministic and ensemble models
pretty confident in the ridge shifting gradually eastward through
the remainder of the week with continued dry weather and a warming
trend expected starting midweek and continuing for the rest of the
forecast period. Thankfully, temperatures will be moderated by
continued onshore flow so while they will be warmer than average,
they will be a more tolerable range from the upper 70s to mid 80s by
Thursday and into Friday.  18

&&

.AVIATION...VFR conditions currently at all TAF sites except KHQM,
where marine stratus and mist have reduced CIGs and visibility to
IFR/LIFR conditions. Expect CIGs to range from 200 to 500 feet with
visibility fluctuating below 6 SM at times. Conditions will
gradually improve later this morning, with VFR conditions expected
to resume around or just after 18Z. Smoke/haze will remain in place
through much of the TAF period, with low level visibilities expected
to gradually improve through the day. Smoke aloft will remain in
place through Sunday before increasing westerly flow clears skies
once again. Prevailing surface winds generally AOB 10 kts today at
all terminals.

KSEA...VFR conditions at the terminal so far this morning. Marine
stratus continues to spread inland at this hour, but expecting it to
remain west of the terminal, thus avoiding low CIGS and visibility
restrictions. Smoke/haze will linger at the terminal through the
period. Visibility restrictions will become less likely later in the
day, as onshore flow will improve conditions at the surface. Smoke
aloft will persist into Sunday before clearing. Surface winds out of
the southwest this morning at speeds 4 to 8 knots. Winds will become
more west-southwest this afternoon before decreasing below 5 knots
this evening.

Pullin

&&

.MARINE...Onshore flow will continue to increase through the weekend
as a frontal system approaches area waters. Advisory level winds
expected in the Central and Eastern Strait through the weekend, with
possible isolated low-end gales Sunday evening as the front moves
across area waters. Weaker on-shore flow will remain in place
through mid-week with high pressure offshore and low pressure
inland. Northwest swells will remain in place through the weekend
around 4 to 5 feet over the weekend, increasing slightly Tuesday and
Wednesday as stronger northwesterly winds affect the offshore
waters. Advisory level winds possible offshore Monday through at
least Wednesday.

Areas of smoke/haze today may briefly reduce visibility at times,
particularly across the inland waters this morning. Expect low level
smoke to gradually clear from west to east today.

Pullin

&&

.FIRE WEATHER...The change to onshore flow is slowly but surely
helping RH values over W WA today...and while some lingering
instability will be present over portions of the area, conditions
are not expected to meet critical fire weather thresholds in the
near term forecast period. Tonight and Sunday will be cooler and
more humid with a deepening marine layer as onshore flow increases.
Much deeper marine push expected for the start of next week as upper
trough moves across the region with some light rain possible (though
a wetting rain is not expected). This switch is likely short-lived
with another round of warmer and drier conditions likely to return
late next week.

Cullen/18

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Excessive Heat Warning until 7 PM PDT this evening for Bellevue
     and Vicinity-Cascades of Pierce and Lewis Counties-Cascades
     of Snohomish and King Counties-Cascades of Whatcom and
     Skagit Counties-East Puget Sound Lowlands-Seattle and
     Vicinity-Southwest Interior-Tacoma Area.

PZ...None.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:26 PM PDTSmall Craft AdvisorySEW7 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.